MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Catalog Number 07251378190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about questionable low results for 2 samples from the same patient tested with elecsys syphilis assay on a cobas e 801 analytical unit.Sample 1 was tested in a different laboratory, and the result was positive.Sample 1 was then repeated with elecsys syphilis at the customer's site, resulting in a negative value.The dates of testing were not provided, and therefore, the specific date of event is unknown.Sample 2 was tested on (b)(6) 2025, resulting in an initial elecsys syphilis result of 0.0709 coi (interpreted as non-reactive).Sample 2 was repeated on (b)(6) 2025, resulting in the following: 1st repeat result: 1.55 index (tested on abbott syphilis tp and interpreted as positive).2nd repeat result: negative (tested on syphilis vdrl).Immuno blot igg result: only the specific protein of tpn15 was present and was interpreted as indeterminate.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The calibration was last performed on 27-jun-2025 and was within the expected ranges.Qc was within the range.The sample was received for investigation on 11-aug-2025.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation of the received sample resulted in the following: elecsys syphilis: 0.075 coi (interpreted as non-reactive).Tpla: 0 tu (accompanied by a data flag and interpreted as non-reactive).Single antigen analysis: non-reactive.Rpr2: 0 ru (accompanied by a data flag and interpreted as non-reactive).Inno-lia blot syphilis: only tpn15 reactivity (interpreted as indeterminate).Fta abs-igm: <1:10 (interpreted as non-reactive).Fta abs-igg: <1:10 (interpreted as non-reactive).Diasorin liaison treponema screen: <0.1 index (interpreted as non-reactive).The non-reactive elecsys syphilis result was confirmed.The sample was considered non-reactive for anti-treponemal antibodies, and therefore, the elecsys syphilis result is considered correct.The positive result reported by the customer could be explained by non-specific reactivity to (recombinant) tpn15 in the product labeling used, leading to a false reactive result.The investigation did not identify a product problem.The non-reactive elecsys syphilis result was confirmed to be correct.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22819312
Report Number1823260-2025-02524
Device Sequence Number5738650
Product Code LIP
UDI-Device Identifier04015630940356
UDI-Public04015630940356
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number07251378190
Device Lot Number828502
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale